Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 6, 1996, 9:17 PM CST for Giles County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 9:17 PM CST (03:17 UTC)
- Expired
- Mar 6, 1996, 11:15 PM CST
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 070320 FFWBNA TNC055-070515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 917 PM CST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...GILES COUNTY AT 9:15 PM CST...RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER GILES COUNTY. POLICE REPORTED FLOODING IN PULASKI AS WELL AS ON SMALL CREEKS AND STREAMS THROUGHOUT THE COUNTY. HEAVY RAIN WILL CONTINUE ACROSS THE COUNTY FOR THE NEXT 1 TO 2 HOURS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 2:46 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Mar 6, 2:46 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CST WED MAR 6 1996 XPCT TSTMS TO AGAIN DVLP AND MV THRU FA THIS EVE AS CDFNT MVS EWD FASTER IN EVE HRS...MAKING IT TO BNA ARND 00Z AND INTO PLATEAU(CSV) AREA BY ARND 03Z. FCST PROBLEMS THIS EVE WL BE SVR POTENTIAL FOR FA AND POSSIBILITY OF FLOODING AS TSTMS MV THRU. FFG VALUES ARE LO W/VALUES FOR 1 HR ARND .5 TO .7 INCH. WUD LIKE TO KEEP FLASH FLD WATCH FOR FA DUE TO COPIOUS RAINS THAT HV PRVS OCCURRED AND POSSIBILITY OF FURTHER HVY RNS. AFT FNT PASSES THRU...STG CAA WL SWIFTLY MV SE INTO FA OVRNGT W/ H7 MOISTURE RMNG ACRS FA THRU DAY ON THU...SO AFT COORDINATION W/MEM WL GO ALNG W/UP TO TWO INCHES FOR NRN MID TN INCLUDING BNA AREA. AN INCH OR LESS WL DO FOR AREAS S OF BNA. PCPN SHUD CHG OVR TO SNOW BY AFTN ALNG PLATEAU ZNS. WL GO CLOSE TO NGM ON TEMPS AND PCPN THRU FCST PDS W/AVN TEMPS FOR THU NGT LUKG BETTER. TROUTMAN
In the hours before
Local storm report, Mar 6, 3:28 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST WED MAR 6 1996
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
220 PM JASPER TN 3/4 INCH HAIL REPORTED BY
3/6/96 MARION BY LOCAL LAW ENFORCEMENT.
MR/SG/TTLocal storm report, Mar 6, 3:29 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST WED MAR 6 1996
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
220 PM \ JASPER TN 3/4 INCH HAIL REPORTED BY
3/6/96 MARION BY LOCAL LAW ENFORCEMENT.
MR/SG/TTLocal storm report, Mar 6, 5:45 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CST WED MAR 6 1996
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
335 PM LUTTS TN ONE INCH HAIL. REPORTED BY
3/6/96 WAYNE LOCAL LAW ENFORCEMENT.
348 PM 6 SW OF COLLINWOOD TN ONE INCH HAIL. REPORTED BY
3/6/96 WAYNE LOCAL LAW ENFORCEMENT.
430 PM LORETTO TN 1 3/4 INCH HAIL. REPORTED BY
3/6/96 LAWRENCE LOCAL LAW ENFORCEMENT AGENCY.
450 PM MINOR HILL TN 1 3/4 INCH HAIL. REPORTED BY
3/6/96 GILES LOCAL LAW ENFORCEMENT AGENCY.
TROUTMANLocal storm report, Mar 6, 5:46 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CST WED MAR 6 1996
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
335 PM LUTTS TN ONE INCH HAIL. REPORTED BY
3/6/96 WAYNE LOCAL LAW ENFORCEMENT.
348 PM 6 SW OF COLLINWOOD TN ONE INCH HAIL. REPORTED BY
3/6/96 WAYNE LOCAL LAW ENFORCEMENT.
430 PM LORETTO TN 1 3/4 INCH HAIL. REPORTED BY
3/6/96 LAWRENCE LOCAL LAW ENFORCEMENT AGENCY.
450 PM MINOR HILL TN 1 3/4 INCH HAIL. REPORTED BY
3/66/96 GILES LOCAL LAW ENFORCEMENT AGENCY.
TROUTMANSpecial weather statement, Mar 6, 8:55 PM CST, 22 minutes before
TNZ006>009-025>028-059-060-062-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CST WED MAR 6 1996 ...HAIL-PRODUCING THUNDERSTORMS MOVING THROUGH THE AREA... SHORTLY BEFORE 9 PM CST...STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL...WERE LOCATED ALONG A LINE FROM CLARKSVILLE...TO DICKSON...TO NEAR CENTERVILLE. THESE STORMS WERE MOVING EAST ABOUT 40 MPH...AND HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL. HAIL WAS REPORTED EARLIER TONIGHT IN HUMPHREYS COUNTY...SOUTH OF WAVERLY...AND IN DICKON COUNTY...AT BURNS...AND COVERED THE GROUND AT BOTH LOCATIONS. THESE STORMS WILL ALSO CONTAIN SOME BRIEF TORRENTIAL DOWNPOURS OF RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING.
Special weather statement, Mar 6, 8:58 PM CST, 19 minutes before
TNZ006>009-025>028-059-060-062-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CST WED MAR 6 1996 ...HAIL-PRODUCING THUNDERSTORMS MOVING THROUGH THE AREA... SHORTLY BEFORE 9 PM CST...STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL...WERE LOCATED ALONG A LINE FROM CLARKSVILLE...TO DICKSON...TO NEAR CENTERVILLE. THESE STORMS WERE MOVING EAST ABOUT 40 MPH...AND HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL. HAIL WAS REPORTED EARLIER TONIGHT IN HUMPHREYS COUNTY...SOUTH OF WAVERLY...AND IN DICKON COUNTY...AT BURNS...AND COVERED THE GROUND AT BOTH LOCATIONS. THESE STORMS WILL ALSO CONTAIN SOME BRIEF TORRENTIAL DOWNPOURS OF RAIN...GUSTY WINDS AND DANGEROUS L$IGHTNING.
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.